Heat, Bucks
- When
- July 1, 11:00 AM EST to 3:00 PM EST
- Where
- Bucks forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A two-year-old boy died from the heat after he was left all day inside a parked minivan in front of a daycare center in Penndel. The boy was found unresponsive late that afternoon.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A two-year-old boy died from the heat after he was left all day inside a parked minivan in front of a daycare center in Penndel. The boy was found unresponsive late that afternoon. The high temperature on July 1st at Philadelphia International Airport was 86 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 1, 10:44 AM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1144 AM EDT WED JUL 1 2009 .SYNOPSIS... LOW PRESSURE NEAR THE EASTERN GREAT LAKES WILL CONTINUE DRIFTING EASTWARD THROUGH THURSDAY. A FRONT EXTENDING SOUTHEASTWARD FROM THE LOW WILL MOVE TOWARD OUR AREA FROM THE WEST THIS AFTERNOON, AND MOVE SLOWLY THROUGH THE AREA TONIGHT AND THURSDAY. A WAVE OF LOW PRESSURE ON THE FRONT IS LIKELY TO ENHANCE PRECIPITATION LATE THIS AFTERNOON AND TONIGHT. THE FRONT WILL MOVE EAST OF OUR REGION BY FRIDAY. HIGH PRESSURE IS EXPECTED FOR SATURDAY AND SUNDAY, BUT ANOTHER FRONT MAY AFFECT OUR AREA MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE CLOSED UPPER LOW NEAR THE EASTERN GREAT LAKES WILL CONTINUE TO SHOOT SOME ENERGY THROUGH OUR REGION TODAY. THE FIRST WAVE IS JUST ABOUT THROUGH AND WAS THE PRIMARY CAUSE FOR THE SHOWERS AND THUNDERSTORMS THIS MORNING IS SOUTHERN DELAWARE AND THE COASTAL AREAS OF NEW JERSEY. THE NEXT SHORTWAVE IS EXPECTED TO START MOVING INTO THE AREA LATER THIS AFTERNOON AND INTO THIS EVENING. SPC HAS UPDATED THEIR OUTLOOK AND NOW HAS OUR ENTIRE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. INSTABILITY IS CERTAINLY SEEN TO INCREASE WITH SOME SURFACE HEATING ON A DEVELOPING SOUTHERLY FLOW. DEW POINTS ARE ALREADY INTO THE 60S WITH A FEW SPOTS OF 70S IN THE SOUTHERN AREAS. MODEL SOUNDINGS INDICATE SOME MID LEVEL DRY AIR THIS AFTERNOON, CONTRIBUTING TO CAPES WHICH ARE NOT EXCEPTIONAL THEY ARE, HOWEVER, A LITTLE STRONGER ON THE NAM THAN ON THE GFS. THE SLIGHTLY HIGHER NAM MOS POPS WERE PREFERRED. CLOUDS ARE NOT QUITE AS DENSE AS PREVIOUSLY THOUGHT AND MOST, IF NOT ALL, AREAS SHOULD SEE AT LEAST A LITTLE BIT OF THE SUN THROUGHOUT THE AFTERNOON. CLEANED UP THE GRIDS TO BETTER REFLECT THE CURRENT OBSERVATIONS AND TRENDS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... A WAVE OF LOW PRESSURE HAS BEEN CONSISTENTLY FEATURED BY THE VARIOUS MODELS TO DEVELOP ALONG THE LOW LEVEL BOUNDARY/FRONT MOVING SLOWLY THROUGH OUR AREA TONIGHT AND THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE NUMEROUS OR EVEN POSSIBLY WIDESPREAD. THE SLIGHT RISK FROM THIS AFTERNOON WILL CARRY OVER TO TONIGHT, MAINLY EARLY TONIGHT WITH DIURNAL EFFECTS AIDING THE INSTABILITY. IN ADDITION, THOUGHT WAS GIVEN TO THE NEED FOR A FLASH FLOOD WATCH FOR TONIGHT, IN VIEW OF THE ABILITY OF THUNDERSTORMS TO PRODUCE HEAVY RAIN. PRECIPITABLE WATERS ARE INCREASING FROM 1.5 TO 1.75 INCHES EARLY TONIGHT. CLUSTERS OR LINES OF STORMS MAY GENERATE HEAVY RAIN, BUT AT THIS TIME WE WILL HOLD OFF ON A WATCH AND CLASSIFY IT AS LOCALIZED HEAVY RAIN. ALSO, FLASH FLOOD GUIDANCE NUMBERS ARE 2.5 INCHES OR GREATER IN 3 HOURS, AND THESE LEVELS OF RAINFALL ARE NOT CURRENTLY ENVISIONED. LATER FORECASTERS WILL NEED TO WATCH THIS SITUATION, THOUGH, WITH AN EYE TOWARD ANY TRAINING OF CELLS OR CLUSTERS. THE FRONT IS FORECAST TO EASE THROUGH OUR AREA THURSDAY NIGHT. WITH SOME DRYING FRIDAY ON A WESTERLY FLOW, CONVECTION IS NOT EXPECTED TO BE AS WIDESPREAD, BUT GIVEN THAT AN UPPER TROUGH IS FORECAST TO MOVE THROUGH IN THE AFTERNOON, AND INSTABILITY SHOULD ALSO BE EVIDENT, AT LEAST WIDELY SCATTERED CONVECTION SOUTH AND CENTRAL TO SCATTERED CONVECTION NORTH IS STILL FORECAST. FORECAST TEMPERATURES AT 850 HPA SHOULD BE MAINLY BETWEEN 11C AND 14C EACH AFTERNOON. AS A RESULT, WE WILL CONTINUE TO FORECAST HIGH TEMPERATURES MAINLY IN THE 70S AND 80S WITH OVERNIGHT LOWS MOSTLY IN THE 50S AND 60S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ANOTHER UPPER LOW IS FORECAST TO DRIFT ACROSS EASTERN ONTARIO AND SOUTHERN QUEBEC OVER THE WEEKEND, REACHING THE MARITIME PROVINCES EARLY IN THE NEW WEEK. THIS FEATURE SHOULD BE FAR ENOUGH AWAY FROM OUR REGION TO HAVE ONLY A LIMITED IMPACT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE WEEKEND, MAINLY IN THE DIURNALLY-FAVORED AFTERNOONS AND EVENINGS. ANOTHER FRONT COULD IMPACT OUR AREA MONDAY, SO A SLIGHT CHANCE OF CONVECTION WAS ADDED TO THE GRIDS, WHICH BLENDS WELL WITH SURROUNDING SITES. DRY WEATHER IS ANTICIPATED FOR TUESDAY. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AN UPPER AIR DISTURBANCE WILL MOVE THROUGH THE REGION OVERNIGHT AND EARLY THIS MORNING, HOWEVER, THE MAIN IMPACT OF THIS WILL BE TO GENERATE SCATTERED SHOWERS, MAINLY AT PHL/PNE/TTN/ILG/ACY/MIV. THIS IS ALSO THE OUTSIDE CHANCE THAT A TSTM COULD FORM BUT IF THEY DO, MOST AREAS SHOULD NOT SEE THEM. SOME STRATUS CLOUDS WITH CIG BELOW 1 THSD FT HAD DEVELOPED TO THE NORTH AND WEST OF PHL/PNE/TTN BUT HAS SINCE DISSIPATED. MODEL SOUNDINGS SUGGEST IT MAY REDEVELOP. HOWEVER, SINCE IT DID DISSIPATE, I WILL ONLY PUT A SHORT PERIOD OF CIG IN THE MVFR RANGE AND AMEND IF THE CIG COME DOWN EARLY THIS MORNING. VSBYS VARIED FROM IFR AT ABE TO MVFR AT MIV/TTN TO VFR AT THE REST OF THE SITES. AS THE NIGHT PROGRESSES, MVFR VSBY ARE ANTICIPATED AT ALL SITES WITH ABE LOWERING TO IFR SINCE SKIES HAD TEMPORARILY CLEARED THERE. ANY LOW CLOUDS THAT FORM SHOULD DISSIPATE BY LATE MORNING AND BE REPLACED BY STRATOCU AND ALTOCU. HOWEVER, WITH THE DISTURBANCE ALOFT STILL AFFECTING THE AREA, THERE COULD STILL BE SOME SHOWERS AND ISOLATED TSTMS. VSBY SHOULD REMAIN MVFR IN HAZE UNTIL EARLY AFTERNOON AT WHICH TIME WE SHOULD GO VFR. MORE SHOWERS OR TSTMS ARE STILL POSSIBLE THROUGH THE AFTERNOON, BUT THE SHOWERS AND TSTMS SHOULD BECOME WIDESPREAD IN THE EVENING HOURS AND MVFR CONDITIONS ARE FORECAST, ALTHOUGH IN ANY HEAVIER SHOWERS OR TSTMS, IFR CONDITIONS SHOULD DEVELOP. ANY TSTMS LATER TODAY COULD HAVE STRONG GUSTY WINDS AND HEAVY RAIN. SHOWERS AND TSTMS ARE THEN FORECAST TO CONTINUE TONIGHT THROUGHOUT THE REGION. OUTLOOK... THE UPPER LOW WILL STILL AFFECT THE AREA LATE THIS WEEK WITH POSSIBLE SHOWERS AND TSTMS THURSDAY AND AGAIN FRIDAY. IMPROVED CONDITIONS ARE FORECAST FOR NEXT WEEKEND. && .MARINE... LOW PRESSURE SYSTEM OVER SOUTHEASTERN CANADA WILL CONTINUE TO SPIN AND SLOWLY MOVE TO THE EAST. AS IT MOVES, MULTIPLE FRONTAL SYSTEMS AND UPPER AIR DISTURBANCES WILL BE USHERED THROUGH THE REGION AND PROVIDE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THE BEST ORGANIZED OF THE UPPER AIR SYSTEMS MOVES THROUGH TONIGHT WITH THE HIGHEST THREAT OF SHOWERS AND TSTMS. CONDITIONS SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE PERIOD, EXCEPT IN TSTMS, WHICH COULD HAVE STRONGER WINDS AND HIGHER WAVES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA/ NEAR TERM...MEOLA/ SHORT TERM.../ IOVINO LONG TERM.../ IOVINO AVIATION...STAUBER MARINE...STAUBER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 AM EDT WED JUL 1 2009 DEZ001-MDZ008-NJZ001-007>010-012>027-PAZ054-055-060>062-067>071- 020800- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 300 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED OUR AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. SOME THUNDERSTORMS ...MAINLY THIS AFTERNOON AND THIS EVENING...COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL...AS WELL AS FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. DEZ002>004-MDZ012-015-019-020-020800- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 300 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...AND SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS AND SMALL HAIL...AS WELL AS FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-020800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 300 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED OUR COASTAL WATERS AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. SOME THUNDERSTORMS...MAINLY THIS AFTERNOON AND THIS EVENING... COULD PRODUCE HIGH WIND GUSTS AND LARGE HAIL...AS WELL AS FREQUENT DANGEROUS CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Bucks | 2009-07-01 | 2 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185036.